Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 39, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 21, 2010, 12:54 AM EDT for Scioto County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 12:54 AM EDT (04:54 UTC)
- Expired
- Jul 21, 2010, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Scioto County, OH
The radar
The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 2:16 AM EDT | FLASH FLOOD | Franklin Furnace, OH | MULTIPLE HOMES FLOODED. WATER RESCUES ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
870
WGUS51 KILN 210454
FFWILN
OHC145-210800-
/O.NEW.KILN.FF.W.0039.100721T0454Z-100721T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1254 AM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 400 AM EDT.
* AT 1248 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED ONE TO TWO
INCHES OF RAIN HAVE FALLEN SINCE MIDNIGHT...BRINGING TOTAL RAINFALL
AMOUNTS TO OVER 4 INCHES IN SOME SPOTS SINCE THIS AFTERNOON.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
INCH POSSIBLE THROUGH 400 AM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3861 8287 3873 8288 3873 8297 3871 8304
3867 8312 3862 8315 3862 8327 3872 8326
3874 8269 3869 8269 3867 8272 3867 8277
3860 8275 3857 8283
$$
HAWBLITZEL1 follow-up statement
323
WGUS71 KILN 210754
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
354 AM EDT WED JUL 21 2010
OHC145-210804-
/O.EXP.KILN.FF.W.0039.000000T0000Z-100721T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCIOTO OH-
354 AM EDT WED JUL 21 2010
...THE FLASH FLOOD WARNING FOR SOUTHERN SCIOTO COUNTY WILL EXPIRE AT
400 AM EDT...
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3861 8287 3873 8288 3873 8297 3871 8304
3867 8312 3862 8315 3862 8327 3872 8326
3874 8269 3869 8269 3867 8272 3867 8277
3860 8275 3857 8283
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 11:02 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 20, 11:02 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1102 PM EDT TUE JUL 20 2010 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN STRETCHED ACROSS THE MID MISSISSIPPI AND OHIO VALLEYS THROUGH THE WEEK. SEVERAL DISTURBANCES WILL MOVE EASTWARD THROUGH THE REGION...RESULTING IN CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH THE SOUTHERN THIRD OF THE FORECAST AREA AT THIS TIME. BUT SCATTERED ACTIVITY MAY CONTINUE IN THIS SAME AREA THROUGH THE NIGHT AS AN AXIS OF MOISTURE CONVERGENCE HAS SET UP FROM CENTRAL ILLINOIS INTO WESTERN WEST VIRGINIA. IF THIS DOES CONTINUE THEN THE FLOOD THREAT WILL INCREASE ALONG AND SOUTH OF THE OHIO RIVER. APPEARS THAT NORTHERN ZONES WILL BE DRY THROUGH THE NIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... TRICKY CONVECTIVE FORECAST WILL CONTINUE WEDNESDAY WITH ZONAL FLOW ALOFT AND EMBEDDED DISTURBANCES PROVIDING FOCUSING AT VARIOUS TIMES. AGAIN...FEEL THE BETTER CHANCE FOR PRECIPITATION LOOKS TO BE IN THE SOUTHERN HALF OF THE CWA...CLOSER TO THE BOUNDARY AND THE LIKELY BETTER INSTABILITY. AS IS USUALLY THE CASE...LINGERING CLOUD COVER WILL PLAY A BIG ROLE IN WHAT AREAS ACTUALLY DO GET ENOUGH SUN TO DESTABILIZE MORE SIGNIFICANTLY. WITH THE AMOUNT OF SUN BEING THE MAIN QUESTION MARK FOR TEMPERATURES...WILL GO CLOSE TO THE MIDDLE OF THE ROAD WITH GUIDANCE (BIAS-CORRECTING THE NAM OR SREF LOOKED REASONABLE). THIS PUTS VALUES SIMILAR TO WHAT IS OUT THERE TODAY. BY WEDNESDAY NIGHT...A DRY PUSH WILL BE COMING IN FROM THE NORTH...HELPING TO TEMPORARILY END THE CHANCE OF PRECIPITATION FOR THE NORTHERN THIRD OF THE CWA. THIS WILL ALSO HELP LOWS DROP A BIT LOWER THAN SEEN IN THE PRECEDING COUPLE OF NIGHTS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS AGREE ON MIN/LULL IN TS ACTIVITY THU NGT INTO FRI WITH FNT TO THE N. GFS IS QUICKER IN PUSHING THE SFC LOW E ALONG WITH CDFNT AND PCPN. LEANED TOWARDS THE SLOWER EC SOLUTION BASED ON THOUGHTS ABOVE. SO KEPT PCPN IN SAT INTO SAT NGT. HIGH PRESSURE BUILDS IN FOR THE LATER PART OF THE FORECAST PERIOD. FOR TEMPS...WENT A MODEL BLEND OF GFS MOS/HPC. LOOKS LIKE FRI WILL BE THE WARMEST DAY OF THE PERIOD WITH THE REGION WARM SECTORED. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... APPEARS THAT VFR CONDITIONS WILL PREVAIL THROUGH THE NIGHT. THERE IS A CHANCE OF ADDITIONAL STORMS MOVING INTO THE REGION AFTER 12Z WITH A HIGHER PROBABILITY FOR THE CINCINNATI AREA. CONSIDERABLE UNCERTAINTY IN THIS REGARD AND HAVE ONLY INCLUDED A CB QUALIFIER AT KCVG AND KLUK. CUMULUS WILL DEVELOP DURING THE DAY WITH RELATIVELY LOW BASES. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AND AGAIN SATURDAY THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM... SHORT TERM...HATZOS LONG TERM...CONIGLIO AVIATION...
Hazardous weather outlook, Jul 20, 4:55 AM EDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT TUE JUL 20 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 455 AM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. HEAVY RAIN WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO AREAS OF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND WEDNESDAY.
In the hours before
Local storm report, Jul 20, 9:57 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN 3 ESE TOLLESBORO 38.55N 83.52W
07/20/2010 E1.69 INCH LEWIS KY TRAINED SPOTTER
TOTAL FOR 07/20 AS OF 950 PM. SPOTTER LOCATION IS SOUTH
OF RIBOLT.
&&
HATZOSLocal storm report, Jul 20, 11:55 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1155 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLOOD AUGUSTA 38.77N 84.00W
07/20/2010 BRACKEN KY LAW ENFORCEMENT
HIGH WATER ACROSS SEVERAL ROADS IN TOWN...INCLUDING ROUTE
8.
&&Special weather statement, Jul 21, 12:18 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1218 AM EDT WED JUL 21 2010
KYZ100-210445-
LEWIS KY-
1218 AM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEWIS COUNTY
THROUGH 1245 AM EDT...
AT 1215 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STRICKLETT...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX AND HEAD OF
GRASSY.
ALSO...TANNERY IS NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3841 8346 3859 8342 3856 8311 3850 8319
3848 8319 3845 8321 3843 8323 3837 8323Local storm report, Jul 21, 12:41 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1241 AM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HEAVY RAIN 3 ESE TOLLESBORO 38.55N 83.52W
07/21/2010 M1.00 INCH LEWIS KY TRAINED SPOTTER
1.00 INCHES OF RAIN IN 20 MINUTES. 3.00 INCHES STORM
TOTAL.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:47 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont | 3 hr |
| Jul 21, 4:01 AM EDT | Flash Flood Watch | ILN | Adams, Brown, Clermont, Scioto | 16 hr |
| Jul 21, 11:42 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 3 hr |
| Jul 21, 2:55 PM EDT | Areal Flood Advisory | ILN | Clermont | 5 hr |
| Jul 21, 3:21 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.